Alert archive / Oklahoma / Red Flag Warnings in 2020
Red Flag Warning 6, NWS Tulsa, OK
NWS Tulsa, OK issued this red flag warning at Nov 18, 2020, 2:37 AM CST for Pawnee County, Oklahoma. It took effect at Nov 18, 2020, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2020, 2:37 AM CST (08:37 UTC)
- In effect from
- Nov 18, 2020, 11:00 AM CST
- Expired
- Nov 18, 2020, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Tulsa, OK
County Pawnee County, OK
The radar
The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3092 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
138 WWUS84 KTSA 180837 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 237 AM CST Wed Nov 18 2020 ...DANGEROUS FIRE WEATHER CONDITIONS FORECAST WEDNESDAY AFTERNOON FOR PORTIONS OF NORTHEAST OKLAHOMA... OKZ054-059-182100- /O.UPG.KTSA.FW.A.0004.201118T1700Z-201119T0000Z/ /O.NEW.KTSA.FW.W.0006.201118T1700Z-201119T0000Z/ Osage-Pawnee- 237 AM CST Wed Nov 18 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR... The National Weather Service in Tulsa has issued a Red Flag Warning, which is in effect from 11 AM this morning to 6 PM CST this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...IN Oklahoma, Osage, and Pawnee counties. * WIND...South wind increasing 20 to 30 mph with gust to 40 mph. * HUMIDITY...Minimum afternoon RH values falling to around 25 percent. * TEMPERATURE...Highs in the lower to mid 70s. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Nov 17, 10:46 PM CST, 3 hours 51 minutes earlier.
Area forecast discussion, Nov 17, 10:46 PM CST, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1046 PM CST Tue Nov 17 2020
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Mostly clear skies and winds between east and south are expected
to continue overnight tonight. Gusty to strong southerly winds
just above the surface will allow for LLWS to be possible for TAF
sites tonight. Winds Wednesday morning are forecast to begin
increasing with gusts in the 20 to 30KT range possible for the
late morning/afternoon hours across the majority of the CWA. By
Wednesday evening southerly winds look to weaken slightly though
still in the 15-25KT range for most locations. The exception
should be KFSM where winds look to become more easterly again
toward the end of the TAF period. VFR conditions should prevail
through the period.
&&
.PREV DISCUSSION... /Issued 948 PM CST Tue Nov 17 2020/
DISCUSSION...
Lowered temperatures a few degrees for tonight in the lower
valley areas of southeast Oklahoma and in the FYV area where
temperatures have dropped off fairly quickly given the dry air-
mass in place/light winds. Otherwise, short term forecast on
track.
It's possible the wind advisory may need to be expanded for
Wednesday afternoon for a few counties across far northeast
Oklahoma along the OK/KS border, but will let the upcoming shift
take a closer look as additional model data becomes available.
High fire danger still expected Wednesday afternoon, especially in
areas northwest of Tulsa where Red Flag conditions may be met.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 46 72 54 74 / 0 0 0 0
FSM 39 71 46 74 / 0 0 0 0
MLC 44 72 51 71 / 0 0 0 0
BVO 43 72 53 74 / 0 0 0 0
FYV 34 68 46 71 / 0 0 0 0
BYV 41 68 50 72 / 0 0 0 0
MKO 42 70 50 71 / 0 0 0 0
MIO 44 69 51 72 / 0 0 0 0
F10 44 72 51 72 / 0 0 0 0
HHW 41 70 46 70 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Fire Weather Watch from Wednesday morning through Wednesday
afternoon for OKZ054-059.
Wind Advisory from 11 AM to 6 PM CST Wednesday for OKZ054-059.
AR...None.
&&
AVIATION.....20Hazardous weather outlook, Nov 17, 4:55 PM CST, 9 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 455 PM CST Tue Nov 17 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-181100- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 455 PM CST Tue Nov 17 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. No hazardous weather is anticipated through tonight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Very High Fire Weather Potential...High Wind Potential. THURSDAY...High Wind Potential. FRIDAY...No Hazards. SATURDAY...Thunderstorm Potential. SUNDAY...Heavy Rain Potential. MONDAY...No Hazards. EXTENDED DISCUSSION... Fire weather concerns will peak on Wednesday with near critical conditions expected across parts of northeast Oklahoma. Southerly winds gusting in excess of 30 miles an hour, along with well above normal temperatures and low relative humidity values less than 30 percent, are forecast over much of the region. Gusty southerly winds will continue into Thursday and Friday, but low- level moisture will increase somewhat which will reduce the fire potential compared to Wednesday. This weekend, a strong cold front will move through the area Saturday night into Sunday morning bringing with it increased chances for showers and thunderstorms. Some locally heavy rainfall will be possible as well with this system. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 6:32 PM CST | Wind Advisory | TSA | Craig, Nowata, Pawnee, Washington | 23 hr |
| Nov 17, 6:39 PM CST | Fire Weather Watch | TSA | Pawnee | 8 hr |
| Nov 18, 1:54 PM CST | Wind Advisory | TSA | Craig, Creek, Delaware, Mayes, Nowata, Okfuskee and 7 more | 28 hr |
Nearby
Red Flag Warnings in Oklahoma, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.